Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ruling out Sustiva related depression
Nov 13, 2006

I've been on the Sustiva/Truvada combination for 3 years and have responded wondefully with high T-Cells and non-detectable viral load. However, I have dealt with mild-to-moderate depression since starting the combo. I don't respond well to anti-depressants for a myriad of reasons for example it depletes my sex drive and/or one intensified my Restless Leg Syndrome. My doctor wants to take me off of the Sustvia/Truvada combo temporarily by instantly removing the Sustiva first and phasing out of the Truvada over a three week period. She wants to see if my depression and its symptons lift by removing the Sustiva, which is well known to cause mild depression. My only concern is that the Sustiva/Truvada combo has been a phenomenal combination for me and I don't want to risk resistance by coming off of this this combo. She promises that I can always go back on this if I go off of the regimen by her following her instructions listed above. Is this true to you?

Response from Dr. Horwath

It is a difficult decision and there is no single correct answer unfortunately. If you stop the Sustiva, you may experience an improvement in the depression. The chance of developing resistance is minimized by following your doctor's recommendations.

If your depression improves off of the Sustiva, you will still need to decide on another regimen, which may be associated with other side effects. However, if your depression interferes with your ability to function or enjoy life, then it is obviously worth giving it a try.



Previous
Hiding HIV + Results
Next
what not to say/can I trust

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement